Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 104, NWS Boston/Norton, MA

August 13, 2014Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2014, 4:23 PM EDT for Worcester County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2014, 4:23 PM EDT (20:23 UTC)
Expired
Aug 13, 2014, 4:55 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Worcester County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS51 KBOX 132023
SVRBOX
MAC027-132115-
/O.NEW.KBOX.SV.W.0104.140813T2023Z-140813T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 423 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER WESTMINSTER...OR NEAR FITCHBURG...AND WAS MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LEOMINSTER...FITCHBURG...GARDNER...LUNENBURG...LANCASTER...
  STERLING...WESTMINSTER AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4252 7194 4259 7196 4264 7177 4261 7167
      4246 7169
TIME...MOT...LOC 2023Z 265DEG 13KT 4257 7188 
$$

SIPPRELL
1 follow-up statement
024 
WWUS51 KBOX 132055
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT WED AUG 13 2014

MAC027-132105-
/O.CAN.KBOX.SV.W.0104.000000T0000Z-140813T2115Z/
WORCESTER MA-
455 PM EDT WED AUG 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER COUNTY
IS CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4252 7194 4259 7196 4264 7177 4261 7167
      4246 7169
TIME...MOT...LOC 2053Z 265DEG 13KT 4258 7172 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:23 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 13, 4:23 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED AUG 13 2014

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OF THE REGION
THIS EVENING. A DRYING TREND DEVELOPS TONIGHT AND CONTINUES INTO
THU AND FRI. ISOLATED SHOWERS ARE POSSIBLE ACROSS THE INTERIOR
DURING THE AFTERNOON HOURS OF THU AND FRI. SAT IS EXPECTED TO BE
DRY...THEN A LOW CHANCE FOR SHOWERS ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

FOCUS TODAY HAS BEEN ON THE NEAR TERM. FOR THE REST OF THE AFTER
THROUGH EARLY EVENING...AREA OF GREATEST CONCERN FOR HEAVY RAIN
WILL BE ACROSS SW NH AND N CENTRAL MA WHERE ANOTHER 1 TO 2 INCHES
OF RAIN WILL LIKELY FALL BETWEEN 4 AND 8 PM. OTHERWISE...DRYING
CONDITIONS ARE EXPECTED WITH LOWERING DEWPOINTS OVERNIGHT. SKIES
SHOULD CLEAR MOST AREAS DURING THE EARLY AM HOURS.

WITH RESPECT TO THE SEVERE RISK...STILL A CONCERN OF AN ISOLATED
STRONG OR SEVERE EMBEDDED THUNDERSTORM ACROSS EASTERN MA UNTIL 7
OR 8 PM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
CLOSED UPPER LOW REMAINS PARKED OVER SW QUEBEC THROUGH THIS
PERIOD WITH CYCLONIC UPPER FLOW ACROSS SOUTHERN NEW ENGLAND. AIR
MASS WILL BE DRY BUT SEEMS WORTH A CONTINUATION OF SLIGHT CHANCE
POPS OVER INTERIOR HIGH TERRAIN GIVEN THE CYCLONIC FLOW AND COOL
TEMPERATURES ALOFT.

WENT WITH A MODEL BLEND FOR MAX/MIN TEMPERATURES...WHICH ARE
EXPECTED TO BE A LITTLE COOLER THAN NORMAL FOR THIS PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

HAVE SPENT ONLY A CURSORY LOOK AT THE LONG TERM DUE TO THE ACTIVE
WEATHER TAKING PLACE IN THE NEAR TERM WITH ASSOCIATED
WATCHES...WARNINGS AND ADVISORIES.

LOOKS LIKE IT SHOULD BE DRY MOST OF THE TIME THROUGH THE WEEKEND.
HOWEVER...A SHORT WAVE TROF MOVES THROUGH THE REGION ON SUNDAY AND
LOOKS PRONOUNCED ENOUGH TO WARRANT CHANCE POPS...ALREADY IN THE
FORECAST. H85 TEMPERATURES GENERALLY 9C THROUGH 11C IS COOLER THAN
NORMAL FOR THIS TIME OF YEAR AND IS EXPECTED TO BE REFLECTED AT
THE SURFACE WITH HIGH TEMPERATURES GENERALLY IN THE MID TO UPPER
70S.

NEXT WEEK...FAIRLY CONFIDENT THAT MONDAY SHOULD BE DRY BUT
THEREAFTER CONFIDENCE DROPS. UPPER FLOW DEPRESSES TO THE SOUTH
WITH SHORT WAVE TROF THAT MAY OR MAY NOT UNDERCUT SOUTHERN NEW
ENGLAND BY MID WEEK. FOR NOW...HAVE SLIGHT CHANCE POPS ACROSS MOST
OF THE REGION. MEDIUM RANGE MODELS WITH ENSEMBLE SUPPORT SUGGEST
BUILDING HEIGHTS AND WARMER TEMPERATURES ADVECTING INTO THE REGION
TOWARD THE END OF NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...REST OF THIS AFTERNOON AND TONIGHT...

TONIGHT...OVERALL CONFIDENCE IN MODERATE. LAST BAND OF HEAVY RAIN
WITH IFR CIGS/VSBYS AND ISOLATED EMBEDDED THUNDERSTORMS SHOULD
CLEAR CENTRAL MA 6 TO 7 PM AND SW NH AND NE MA BY AROUND 8 PM.
DRIER AIR FILTERS IN AND SHOULD RESULT IN IMPROVING CIGS/VSBYS
OVERNIGHT WITH MOST OF REGION VFR BY AROUND 08Z.

THURSDAY THROUGH FRIDAY...OVERALL CONFIDENCE IS HIGH. EXPECT VFR
CONDITIONS.

KBOS TERMINAL...MODERATE CONFIDENCE. PERIOD OF IFR CONDITIONS LATE
AFTERNOON/EARLY EVENING...IMPROVING TO MVFR CIGS/VSBYS BY 00Z AND
VFR IN THE 04Z TO 06Z TIME FRAME. THERE REMAINS A LOW RISK OF AN
EMBEDDED TSTM 22Z-00Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. GENERALLY MVFR CIGS
SHOULD IMPROVE TO VFR SHORTLY AFTER 00Z.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR. POSSIBLE SEA
BREEZES ALONG THE COASTLINES.

SUNDAY...MODERATE CONFIDENCE. EXPECT GENERALLY VFR CONDITIONS BUT
MVFR CONDITIONS POSSIBLE IN VICINITY OF SCATTERED SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...OCCLUDED FRONT AND ASSOCIATED WIND SHIFT MOVE ACROSS
THE WATERS BRINGING AN END TO THE SHOWERS/TSTMS EARLY THIS
EVENING. SE WINDS SHIFT TO THE WEST AND DIMINISH TONIGHT. ROUGH
SEAS WILL START TO SLOWLY SUBSIDE OVERNIGHT.

OUTLOOK...THURSDAY THROUGH SUNDAY...HIGH CONFIDENCE.

THURSDAY...LIGHT WINDS AND SUBSIDING SEAS. IT IS POSSIBLE THAT
SMALL CRAFT MAY NEED TO BE EXTENDED FOR THE OUTER WATERS FOR
LINGERING ROUGH SEAS.

FRIDAY AND SATURDAY...QUIET BOATING WEATHER EXPECTED AS HIGH
PRESSURE BUILDS OVER THE WATERS WITH LIGHT WINDS.

SUNDAY...COLD FRONT WILL PASS ACROSS THE WATERS. WIND GUSTS MAY
APPROACH SMALL CRAFT ADVISORY CRITERIA IN THE AFTERNOON INTO
SUNDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORIES HAVE EXPIRED FOR ALL COASTS. HAVE
RECEIVED A FEW REPORTS OF MINOR COASTAL FLOODING ALONG RI AND MA
COASTS. WE CONTINUE TO HAVE HIGH SPRING TIDES AND THE TIDES ALONE
ARE HIGH ENOUGH FOR THE NEXT FEW CYCLES TO BRING WATER LEVELS
CLOSE TO FLOOD STAGE IN THE MORE VULNERABLE LOCATIONS...BUT
NOTHING SIGNIFICANT ENOUGH TO WARRANT ADVISORIES.

&&

.EQUIPMENT...
THE KBOX RADAR HAS REMAINED IN SERVICE THROUGHOUT THE DAY...BUT A
PART WILL NEED TO BE SWAPPED OUT ONCE THE WEATHER QUIETS DOWNS. BE
AWARE THAT THERE IS A RISK OF THE RADAR GOING BACK DOWN UNTIL THE
NEW PART CAN BE INSTALLED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
     026.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     MAZ007-015-016-019-022-024.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237-
     250-251-254>256.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...THOMPSON
AVIATION...THOMPSON
MARINE...THOMPSON
TIDES/COASTAL FLOODING...THOMPSON
EQUIPMENT...THOMPSON
Hazardous weather outlook, Aug 13, 4:09 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT WED AUG 13 2014

MAZ002>006-008>012-014-026-NHZ011-012-015-140815-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
409 AM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-140815-
EASTERN ESSEX MA-SUFFOLK MA-
409 AM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-140815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY.
THERE IS A LOW POSSIBILITY FOR A WATERSPOUT ESPECIALLY ACROSS THE
SOUTHERN WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ013-017-018-RIZ001>005-140815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
409 AM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE
WEATHER TODAY. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND
GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ016-019>021-RIZ006-007-140815-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
409 AM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE
WEATHER TODAY. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND
GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-RIZ008-140815-
DUKES MA-BLOCK ISLAND RI-
409 AM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN MAY RESULT IN SOME MINOR URBAN FLOODING TODAY.

IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE
WEATHER. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND
GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-024-140815-
BARNSTABLE MA-NANTUCKET MA-
409 AM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN MAY RESULT IN SOME MINOR URBAN FLOODING TODAY.

IN ADDITION...THERE ALSO IS A LOW PROBABILITY FOR ISOLATED SEVERE
WEATHER. THE MAIN THREAT WOULD BE FOR ISOLATED STRONG WIND
GUSTS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR MODERATE TO HIGH RIP CURRENTS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Aug 13, 2:30 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     FLASH FLOOD      GREENFIELD              42.59N  72.60W
08/13/2014                   FRANKLIN           MA   AMATEUR RADIO

            ARCH STREET CLOSED DUE TO FLOODING

&&

WS/EVT
Local storm report, Aug 13, 2:41 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      SPRINGFIELD             42.12N  72.54W
08/13/2014                   HAMPDEN            MA   AMATEUR RADIO

            EAST COLUMBUS AVENUE UNDERPASS FLOODED AND IMPASSABLE

&&

WS/EVT
Local storm report, Aug 13, 2:54 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      WESTHAMPTON             42.30N  72.77W
08/13/2014                   HAMPSHIRE          MA   COCORAHS

            MUDDY RIVER FLOWING OVER LOW SECTION OF SOUTH ROAD RT
            66

&&

WS/EVT
Local storm report, Aug 13, 3:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     FLASH FLOOD      DEERFIELD               42.55N  72.60W
08/13/2014                   FRANKLIN           MA   AMATEUR RADIO

            PORTIONS OF WAPPING ROAD CLOSED DUE TO FLOODING

&&

WS/EVT
Local storm report, Aug 13, 3:09 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      NORTHAMPTON             42.33N  72.68W
08/13/2014                   HAMPSHIRE          MA   AMATEUR RADIO

            ELM STREET FROM THE HIGH SCHOOL THROUGH NONOTUCK STREET
            DUE TO FLOODING

&&

WS/EVT
Local storm report, Aug 13, 3:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FLASH FLOOD      CRANSTON                41.77N  71.48W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            AREAS BETWEEN BATCHELLER ST AND CAVALRY ST CLOSED DUE
            TO FLOODED

0941 AM     FLASH FLOOD      SMITHFIELD              41.88N  71.55W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            RTE 44 AT GREENVILLE CTR 2 FEET OF STANDING WATER

0941 AM     FLASH FLOOD      GLOCESTER               41.92N  71.67W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            RTE 44 AT COOPER ROAD 2 FT OF WATER

0944 AM     FLASH FLOOD      CHEPACHET               41.92N  71.67W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            ROUTE 44 AT BASE OF COOPER ROAD FLOODED...2 FEET OF
            STANDING WATER

0944 AM     FLASH FLOOD      SMITHFIELD              41.88N  71.55W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            ROUTES 44 AND 116 AT GREENVILLE CENTER AREA FLOODED...2
            FEET OF STANDING WATER

1023 AM     NON-TSTM WND DMG JAMESTOWN               41.48N  71.37W
08/13/2014                   NEWPORT            RI   AMATEUR RADIO

            30 FOOT SAILBOAT RAN AGROUND ON THE ROCKS...3 PEOPLE IN
            WATER...SEVERAL UNIT RESPONDED

1025 AM     NON-TSTM WND DMG KILLINGLY               41.83N  71.87W
08/13/2014                   WINDHAM            CT   AMATEUR RADIO

            TREE AND WIRES DOWN ON HARTFORD PIKE BLOCKING ROAD

1030 AM     FLASH FLOOD      PROVIDENCE              41.82N  71.42W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            ATWELLS AVENUE AT I-95 FLOODED

1040 AM     FLASH FLOOD      CRANSTON                41.77N  71.48W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            NEW LONDON AVENUE AT OAKLAWN CLOSED DUE TO FLOODING

1040 AM     FLASH FLOOD      CRANSTON                41.77N  71.48W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            OAKLAWN AVENUE AT WILBUR AVENUE...CAR STUCK IN FLOOD
            WATERS AND CLOSED. REOPENED AT 1230 PM.

1042 AM     FLASH FLOOD      NORTH PROVIDENCE        41.86N  71.46W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON SMITH STREET RT. 44

1050 AM     FLASH FLOOD      WEST WARWICK            41.70N  71.52W
08/13/2014                   KENT               RI   AMATEUR RADIO

            PARK AVENUE AT RESERVOIR AVENUE FLOODED AND IMPASSABLE

1135 AM     FLASH FLOOD      PROVIDENCE              41.82N  71.42W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            PLEASANT VALLEY PARKWAY...CARS STALLED IN FLOOD WATERS

1135 AM     FLASH FLOOD      PROVIDENCE              41.82N  71.42W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            VALLEY STREET CLOSED DUE TO FLOODING

1135 AM     FLASH FLOOD      PROVIDENCE              41.82N  71.42W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            CHARLES STREET AT RANDALL STREET...CLOSED DUE TO
            FLOODING

1145 AM     FLASH FLOOD      PROVIDENCE              41.82N  71.42W
08/13/2014                   PROVIDENCE         RI   AMATEUR RADIO

            WHIPPLE STREET AT ADMIRAL AVENUE FLOODED...STREET
            CLOSED

1202 PM     COASTAL FLOOD    PORTSMOUTH              41.60N  71.25W
08/13/2014                   NEWPORT            RI   AMATEUR RADIO

            WATER SPILLING OVER SEAWALL

0130 PM     FLASH FLOOD      WEST SPRINGFIELD        42.12N  72.65W
08/13/2014                   HAMPDEN            MA   TRAINED SPOTTER

            ROUTE 5 SOUTH...AT LEAST 6 INCHES OF WATER COVERING
            ROAD. CAR FLOATING INSIDE WEST CENTRAL TUNNEL ON ROUTE 5
            SOUTH. ROUTE 5 AND ELM STREET FLOODED.

0209 PM     FLASH FLOOD      DEERFIELD               42.55N  72.60W
08/13/2014                   FRANKLIN           MA   AMATEUR RADIO

            PORTIONS OF WAPPING ROAD CLOSED DUE TO FLOODING

0220 PM     FLASH FLOOD      SPRINGFIELD             42.12N  72.54W
08/13/2014                   HAMPDEN            MA   BROADCAST MEDIA

            6 TO 12 INCHES OF WATER UNDER THE RAILROAD OVERPASS AT
            DWIGHT STREET

0223 PM     FLASH FLOOD      GREENFIELD              42.59N  72.60W
08/13/2014                   FRANKLIN           MA   AMATEUR RADIO

            ARCH STREET CLOSED DUE TO FLOODING

0239 PM     FLASH FLOOD      SPRINGFIELD             42.12N  72.54W
08/13/2014                   HAMPDEN            MA   AMATEUR RADIO

            EAST COLUMBUS AVENUE UNDERPASS FLOODED AND IMPASSABLE

0240 PM     FLASH FLOOD      WESTHAMPTON             42.30N  72.77W
08/13/2014                   HAMPSHIRE          MA   COCORAHS

            MUDDY RIVER FLOWING OVER LOW SECTION OF SOUTH ROAD RT
            66

0245 PM     FLASH FLOOD      CHICOPEE                42.18N  72.57W
08/13/2014                   HAMPDEN            MA   AMATEUR RADIO

            BROADWAY STREET AND SAINT JAMES AVENUE FLOODED AND
            IMPASSABLE

0247 PM     FLASH FLOOD      GILL                    42.65N  72.50W
08/13/2014                   FRANKLIN           MA   AMATEUR RADIO

            BASEMENT FLOODED WITH 1 FOOT OF WATER ON WALNUT STREET

0250 PM     FLASH FLOOD      NORTHAMPTON             42.33N  72.68W
08/13/2014                   HAMPSHIRE          MA   AMATEUR RADIO

            ELM STREET FROM THE HIGH SCHOOL THROUGH NONOTUCK STREET
            DUE TO FLOODING

&&

WS/EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:58 AM EDTAreal Flood AdvisoryBOXWorcester2 hr
Aug 13, 10:33 AM EDTCoastal Flood AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk5 hr
Aug 13, 10:59 AM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Worcester4 hr
Aug 13, 11:24 AM EDTFlash Flood WarningBOXBristol, Norfolk, Worcester4 hr
Aug 13, 12:43 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Aug 13, 1:30 PM EDTFlash Flood WarningBOXHampden, Hampshire4 hr
Aug 13, 1:59 PM EDTFlash Flood WarningBOXFranklin, Hampshire4 hr
Aug 13, 3:46 PM EDTFlash Flood WarningBOXFranklin, Hampshire, Middlesex, Worcester4 hr
Aug 13, 4:28 PM EDTSpecial Marine WarningBOX62 min
Aug 13, 5:00 PM EDTFlash Flood WarningBOXMiddlesex, Worcester4 hr
Aug 13, 6:16 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex119 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.